Clinical characteristics of severe peripheral neuropathy induced by docetaxel (Taxotere)
Annals of Oncology , Volume 8 - Issue 2 p. 187- 190
Background: Docetaxel, a semi-synthetic taxane may cause a usually mild sensory neuropathy. We describe the clinical characteristics of five patients who developed a more severe neuropathy following treatment with docetaxel. Patients and methods: All patients were treated in phase II studies with 100 mg/m2 docetaxel in three weekly cycles, without steroid administration. Results: The clinical picture in these patients was dominated by a sensory neuropathy, but in one case severe weakness was present. Another patient developed Lhermitte's sign. Signs and symptoms are usually reversible after discontinuation of docetaxel administration, but in three patients symptoms worsened for some time after the end of treatment before improvement occurred. Conclusion: Severe docetaxel neuropathy may especially occur following treatment with cumulative dosage over 600 mg/m2; in patients treated with this dosage a moderate or severe neuropathy may not be rare.
|docetaxel, Lhermitte's sign, neuropathy, taxotere|
|Annals of Oncology|
|Organisation||Department of Neurology|
Hilkens, P.H.E, Verweij, J, Vecht, C.J, Stoter, G, & van den Bent, M.J. (1997). Clinical characteristics of severe peripheral neuropathy induced by docetaxel (Taxotere). Annals of Oncology, 8(2), 187–190. doi:10.1023/A:1008245400251